Results 1 to 4 of 4

Thread: SSRI Discontinuation Syndrome

  1. #1
    Join Date
    Mar 2008
    Posts
    190

    Question SSRI Discontinuation Syndrome

    Hi, i haven't been on for a while but i have recently (6 weeks ago) come off Prozac after nearly 3 years of being on it and have been struggling with discontinuation symptoms.... insomnia, brain Zaps and palps, despite the fact that i tapered off really slowly ...(it took me 6 months of gradually reducing the dose before i finally stopped). I have read that that SSRI Discontinuation Syndrome has only recently been recognised by doctors and so i am finding it difficult to get any help from my GP except the suggestion that i go back on the prozac to relieve the symptoms! ... most info on the web suggests that for the majority of people it only last between 2 and 7 weeks but for some people it can last months or even years!!!!!

    Q. has anyone else suffered with SSRI Discontinuation Syndrome and if so how long did you suffer symptoms?.... also
    Q. did you find anything that you could do to reduce the symptoms?

    Many Thanks Guys x
    __________________
    Bluebell68
    "Once you choose hope, anything's possible"
    "Theres a place I go, when im alone... do anything I want, be anyone I want to be..." -
    'Dream Catch me'
    Newton Faulkner

  2. #2

    Re: SSRI Discontinuation Syndrome

    hi
    i came of ciprelex for 2 days and it knocked me for six.sick.pains.dizziness. i went straight back on them,so your brave to have been off them that long.well done

  3. #3
    Join Date
    Feb 2008
    Posts
    115

    Re: SSRI Discontinuation Syndrome

    Hi Bluebell

    I have had the same problem with Tricyclics, namely dosulepin. I have been on them for 15 years and was told to taper over a few weeks. I had to taper so slowly over nearly a year just to cut the dose in half and I was only on a low dose anyway! I am still taking the other half as I can't bear to go through it all again but I certainly won't be taking any more ad's. The discontinuation was far worse than the doctors seem to think it will be but I had been on them for a very long time.

    Well done for keeping going with it though, stick it out it does go in the end. I also cold turkeyed off Valium 20 years ago and that was horrendous. I didn't know anything about rebound then and wondered what had hit me but I kept going and the symptoms eventually stopped. Not sure if these drugs are any help to be honest.

    Fran

  4. #4
    Join Date
    Nov 2009
    Posts
    1,050

    Re: SSRI Discontinuation Syndrome

    Its early days. When you say you came off them slowly I wonder how slowly.

    It could take a few months but, as you've gone 6 weeks, could you stick it out now? Those withdrawal symptoms do and will go slowly. Your body needs time to adjust. The SSRI's recycle your serotonin - so now your body has to adjust. It will, it just needs time.

    Keep well hydrated and drink plenty of water.
    __________________



    Your joy is your sorrow unmasked.
    And the selfsame well from which your laughter rises was oftentimes filled with your tears.
    And how else can it be?
    Kahlil Gibran




Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Feelings in head and Discontinuation of SSRI
    By mizfiesta in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 22-01-11, 22:05
  2. Withdrawal / discontinuation is bad!
    By abic77 in forum Introduce Yourself
    Replies: 6
    Last Post: 29-12-10, 17:22
  3. Withdrawal?Discontinuation?Just Plain Anxiety?
    By ickgirl38 in forum Introduce Yourself
    Replies: 3
    Last Post: 27-11-10, 19:55
  4. discontinuation symptoms with Cipralex
    By neengg in forum Escitalopram / Lexapro / Cipralex
    Replies: 3
    Last Post: 25-03-06, 19:56
  5. Discontinuation of Cipralex
    By nicjames in forum Escitalopram / Lexapro / Cipralex
    Replies: 4
    Last Post: 19-07-05, 23:39

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •